What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 8, 3:24 PM CST, 46 minutes earlier.
Area forecast discussion, Jan 8, 3:24 PM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
324 PM CST Sat Jan 8 2022
.SHORT TERM.../Tonight through Sunday Night/
Convection has become numerous as expected this afternoon across
the Wrn half of the region, along an expanding H925-700 theta-e
ridge along a 40-50kt SWrly LLJ axis, embedded within a low
amplitude shortwave trough ejecting NE over E TX into SW AR/much
of LA. Much of this convection remains a bit elevated, with small
hail possible from the stronger storms given the low freezing
levels/WBZ heights. However, the afternoon sfc analysis indicates
a warm front over SE TX/SW LA, extending from near a DKR, to just
N of a LFK, to DRI and LFT line. More sfc based convection has
developed S of the front over SE TX, where better MLCapes of
1000-2000+ J/Kg exist. This front and accompanying warm sector should
continue to expand N through the remainder of E TX/N LA/SW AR
this evening, with min temps occurring at the start of the first
period (tonight) across extreme NE TX/SE OK/SW AR, before temps
rise later this evening/overnight with the warm frontal passage.
Did have to lower the NBM temps up N this evening given their lack
of warming up N this afternoon, and bumped temps up a tad over
Deep E TX/N LA as temps will not fall much this evening. The NBM
has lowered pops slightly from earlier runs tonight, with some
variability amongst the ensembles and deterministic progs, but did
maintain categorical pops for much of N LA/SW AR while tapering
pops back slightly over E TX/SE OK as drier mid/upper level air
behind the weak troughing begins to entrain E into these areas
tonight. However, additional large scale ascent will increase
late tonight in advance on a longwave trough noted from the Nrn
Plains through the Rockies and Four Corners Region, which will
translate E into the Plains late. Ample deep lyr shear will
persist overnight, with the expanding warm sector yielding upwards
to 500-1000 J/kg of MLCape within steeping mid-level lapse rates.
Thus, an isolated strong to svr storm can not be ruled out (with
hail, winds, and even an isolated tornado possible), mainly over
E TX/N LA/far Srn AR, which will shift E into the Ern sections of
NCntrl LA by/after daybreak Sunday.
Did maintain categorical pops Sunday morning for the Ern zones,
although a deep wedge of drier air will begin to quickly advect E
across E TX/SW AR/N LA in advance of a cold front that will begin
shifting SE into the region, thus tapering the convection by
midday across N LA. Max temps will occur Sunday morning mainly N
of I-20 ahead of the front, before temps fall with the onset of
cold advection with the cold fropa. Did raise max temps a bit over
the warm sector of N LA, as temps should warm with the departure
of the convection by late morning, with a return of colder
conditions with the fropa Sunday night. Despite the low cigs
associated with the passage of the H850 trough Sunday night, cold
advection will remain strong enough such that temps should fall
back below freezing generally N of I-20, with a gradual clearing
trend (aside from the lingering cirrus along/beneath the upper
trough axis) expected for Monday.
15
&&
.LONG TERM.../Monday through Saturday/
Monday's chilly start will not be followed by a rapid return to warm
temperatures , as brisk northerly winds will keep temperatures below
average for the start of the workweek. Highs Monday afternoon will
struggle to climb out of the low to mid 50s areawide, dropping to or
below the freezing mark Tuesday morning. Together with these cooler
conditions, mostly clear skies and dry weather will dominate through
the middle of the week, gradually warming with each day as the upper
level trough departs to our east and a southerly flow regime
rebuilds in its wake. By Wednesday and Thursday, we will be looking
at highs in the upper 50s and low to mid 60s throughout the
ArkLaTex.
As the week continues, an upper level low developing over the SW
CONUS and NW Mexico will eject eastward, bringing a renewed chance
of rainfall to our western zones Thursday afternoon, spreading
across the ArkLaTex overnight into Friday, with wet and warmer
conditions remaining in the forecast areawide as next week draws to
a close and the weekend begins, with rainfall departing at the
earliest during the day Saturday. The most recent model runs have
slowed the progression of this system down considerably, on the
order of a day or so. Will continue to monitor closely to ascertain
a better consensus in subsequent updates. Another upper level low
looks to be setting up right on the heels of this first rainmaker,
so any drier conditions may prove to be short-lived.
/26/
&&
.PREV DISCUSSION... /issued 1201 PM CST Sat Jan 8 2022/
AVIATION...
A mix of IFR/LIFR cigs will continue through at least this evening
over E TX/SE Ok/adjacent SW AR, with MVFR cigs over SCntrl AR/N LA
expected to gradually deteriorate to IFR through the afternoon as
sct to numerous convection begins to gradually spread ENE into Srn
AR/N LA from E TX. Have prevailed VCSH with tempo thunder mention
for the E TX/TXK terminals for the afternoon, before introducing
similar mention at SHV/ELD by 20Z. While this convection should
diminish late this afternoon/early evening across the Wrn sections
of E TX, the remainder of the region will see convection persist
this evening through the overnight hours, with mostly IFR cigs
persisting through the end of the 18Z TAF period. A cold front
will begin to enter the region by mid-morning Sunday, with drier
air spreading E ahead of the front resulting in some gradual
improvements to cigs across E TX through midday, which may result
in low MVFR cigs returning to the TYR/GGG/LFK terminals. The
convection should exit the region to the E by midday, with slow
improvements to cigs (albeit to MVFR) expected with the fropa
during the afternoon. SSE winds 8-12kts, with occasional higher
gusts to 20kts, will become more Srly after 00Z. /15/
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 62 71 35 53 / 70 30 0 0
MLU 62 74 35 51 / 80 90 10 0
DEQ 47 60 26 54 / 50 20 0 0
TXK 55 64 30 52 / 70 30 0 0
ELD 59 67 29 50 / 90 60 0 0
TYR 56 63 34 54 / 30 10 0 0
GGG 60 66 35 54 / 50 20 0 0
LFK 64 74 39 57 / 60 30 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
15/26
Hazardous weather outlook, Jan 8, 11:52 AM CST, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1152 AM CST Sat Jan 8 2022
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1152 AM CST Sat Jan 8 2022
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Thunderstorms are developing across our western zones and will
spread across the Four State Region as the day continues.
Rainfall amounts could be heavy at times in southwest and central
Arkansas into the overnight with minor flooding possible.
Otherwise, this needed rainfall will continue to increase in
coverage and intensity with added heating this afternoon. Some
isolated thunderstorms may become strong to severe later today and
overnight with damaging winds, small hail, and a weak tornado or
two possible, particularly in areas along and west of the I-49
corridor, as well as SW Arkansas.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Showers and thunderstorms will be ongoing early on Sunday for the
ArkLaTex with still a marginal risk for a few strong to severe
storms from Toledo Bend country on eastward to Natchitoches and
Monroe. We will continue to see activity develop along and ahead
of the cold front. Damaging winds and isolated tornado activity
will remain the primary threats for our area into the afternoon.
The rain will quickly clear out by around sunset with cold and dry
air to start the new week. A weak upper low on approach may touch
of some showers beyond midweek with the next cold front early in
the weekend.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators and storm spotters may be needed today and tonight.
In the hours before
Special weather statement, Jan 8, 12:28 PM CST, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1228 PM CST Sat Jan 8 2022
TXZ150>153-081915-
Panola TX-Nacogdoches TX-Rusk TX-Shelby TX-
1228 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of Panola, southeastern
Rusk, northeastern Nacogdoches and northwestern Shelby Counties
through 115 PM CST...
At 1227 PM CST, Doppler radar was tracking a strong thunderstorm near
Garrison, or 13 miles northeast of Nacogdoches, moving northeast at
40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carthage, Tenaha, Timpson, Garrison, Beckville, Appleby, Gary City,
Front, Stockman, Deadwood, Dotson, Woods and Lawsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3175 9465 3233 9441 3217 9404 3215 9404
3167 9446
TIME...MOT...LOC 1827Z 207DEG 37KT 3178 9452
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
44Special weather statement, Jan 8, 1:20 PM CST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
120 PM CST Sat Jan 8 2022
ARZ060-061-082000-
Hempstead AR-Nevada AR-
120 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of southeastern
Hempstead and northern Nevada Counties through 200 PM CST...
At 120 PM CST, Doppler radar was tracking a strong thunderstorm near
Fulton, or 8 miles southwest of Hope, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hope, Prescott, Emmet, Blevins, Perrytown, Fulton, Washington, McNab,
Oakhaven, Sutton and Boughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3395 9337 3390 9330 3384 9329 3381 9319
3348 9368 3348 9371 3351 9375 3353 9374
3352 9376 3354 9379 3356 9379 3354 9380
3357 9383 3361 9382 3362 9386 3396 9357
3395 9353 3396 9347
TIME...MOT...LOC 1920Z 220DEG 47KT 3361 9371
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
44Special weather statement, Jan 8, 2:44 PM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
244 PM CST Sat Jan 8 2022
LAZ010-011-017-TXZ153-082130-
De Soto LA-Red River LA-Sabine LA-Shelby TX-
244 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of southeastern De
Soto, central Red River, northwestern Sabine Parishes in northwestern
Louisiana and east central Shelby Counties through 330 PM CST...
At 244 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Converse, or 24 miles east of Center, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coushatta, Converse, Oak Grove, Pleasant Hill, Huxley, Noble,
Edgefield, Carmel, Evelyn, Grand Bayou, Hanna, Pelican, Crichton,
Toledo Bend Reservoir North, Rambin and Armistead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3167 9393 3222 9354 3204 9326 3192 9338
3192 9340 3193 9342 3191 9344 3187 9344
3156 9375
TIME...MOT...LOC 2044Z 215DEG 44KT 3168 9378
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
44Special weather statement, Jan 8, 3:23 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
323 PM CST Sat Jan 8 2022
ARZ061-071-072-082200-
Lafayette AR-Nevada AR-Columbia AR-
323 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of northeastern
Lafayette, southern Nevada and northwestern Columbia Counties through
400 PM CST...
At 323 PM CST, Doppler radar was tracking a strong thunderstorm near
Canfield, or near Lewisville, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stamps, Lewisville, Buckner, Rosston, Willisville, Bodcaw, Mount
Vernon, Cale, Lerch, Young, McKamie, Waterloo, Falcon, Mount Moriah,
Mars Hill and Laneburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3355 9311 3314 9356 3324 9371 3325 9370
3327 9372 3328 9371 3327 9370 3328 9368
3330 9369 3332 9367 3348 9356 3348 9348
3358 9348 3372 9337
TIME...MOT...LOC 2123Z 217DEG 45KT 3326 9359
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
44Special weather statement, Jan 8, 3:47 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
347 PM CST Sat Jan 8 2022
TXZ152-165-082215-
Angelina TX-Nacogdoches TX-
347 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of central Nacogdoches
and north central Angelina Counties through 415 PM CST...
At 347 PM CST, Doppler radar was tracking a strong thunderstorm near
Lufkin, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nacogdoches, Woden, Martinsville, Melrose, Appleby and Redland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3142 9479 3178 9462 3166 9440 3164 9439
3164 9438 3162 9436 3135 9463
TIME...MOT...LOC 2147Z 212DEG 31KT 3141 9471
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
20